Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 10, 2018, 3:22 PM CST for 22 counties in Texas. It took effect at Jan 11, 2018, 3:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2018, 3:22 PM CST (21:22 UTC)
- In effect from
- Jan 11, 2018, 3:00 AM CST
- Expired
- Jan 11, 2018, 3:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Lubbock, TX
All 22 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 45 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2634 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852 WWUS74 KLUB 102122 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 322 PM CST Wed Jan 10 2018 TXZ021>023-027>030-035-036-110530- /O.NEW.KLUB.WI.Y.0003.180111T0900Z-180111T2100Z/ /O.CON.KLUB.WI.Y.0002.000000T0000Z-180111T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Lubbock-Crosby- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Lubbock, Wolfforth, Slaton, Ralls, and Crosbyton 322 PM CST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 3 AM to 3 PM CST Thursday. * TIMING...Decreasing slightly early this evening then increasing behind a cold front late tonight and early Thursday. * WINDS...Southwesterly at 25 to 35 mph with gusts to near 50 mph this evening. After a period of 15 to 30 mph winds winds will shift to the north and increase to 25 to 35 mph once again. * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists, particularly of high profile vehicles, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ024>026-031-032-037-038-043-044-110530- /O.NEW.KLUB.WI.Y.0003.180111T0900Z-180111T2100Z/ Briscoe-Hall-Childress-Motley-Cottle-Dickens-King-Kent-Stonewall- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, Guthrie, Jayton, Aspermont, and Old Glory 322 PM CST Wed Jan 10 2018 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 3 AM to 3 PM CST Thursday. * TIMING...Increasing late tonight and early Thursday behind a cold front then diminishing mid to late afternoon Thursday. * WINDS...North winds of 25 to 35 mph * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on west to east oriented roads will encounter strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ033-034-039>042-110000- /O.CON.KLUB.WI.Y.0002.000000T0000Z-180111T0000Z/ Cochran-Hockley-Yoakum-Terry-Lynn-Garza- Including the cities of Morton, Whiteface, Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 322 PM CST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * Location...Western and central South Plains and far southwest Texas Panhandle. * TIMING...Peaking late this afternoon. * WINDS...Southwesterly at 30 to 35 mph with gusts to near 50 mph. * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on north to south oriented roads will encounter strong crosswinds. Areas of blowing dust will also reduce visibilities, particularly downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
4 follow-up statements
914 WWUS74 KLUB 110003 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 603 PM CST Wed Jan 10 2018 TXZ021>023-027>030-035-036-110115- /O.EXP.KLUB.WI.Y.0002.000000T0000Z-180111T0000Z/ /O.CON.KLUB.WI.Y.0003.180111T0900Z-180111T2100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Lubbock-Crosby- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Lubbock, Wolfforth, Slaton, Ralls, and Crosbyton 603 PM CST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... ...WIND ADVISORY HAS EXPIRED... * TIMING...Decreasing slightly early this evening then increasing behind a cold front late tonight and early Thursday. * WINDS...Southwesterly at 25 to 35 mph with gusts to near 50 mph this evening. After a period of 15 to 30 mph winds winds will shift to the north and increase to 25 to 35 mph once again. * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists, particularly of high profile vehicles, will be buffeted by cross winds. Areas of blowing dust will also reduce visibilities, especially downwind of open fields and construction zones. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ033-034-039>042-110115- /O.EXP.KLUB.WI.Y.0002.000000T0000Z-180111T0000Z/ Cochran-Hockley-Yoakum-Terry-Lynn-Garza- Including the cities of Morton, Whiteface, Levelland, Sundown, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 603 PM CST Wed Jan 10 2018 ...WIND ADVISORY HAS EXPIRED... $$ TXZ024>026-031-032-037-038-043-044-110115- /O.CON.KLUB.WI.Y.0003.180111T0900Z-180111T2100Z/ Briscoe-Hall-Childress-Motley-Cottle-Dickens-King-Kent-Stonewall- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, Guthrie, Jayton, Aspermont, and Old Glory 603 PM CST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... * TIMING...Increasing late tonight and early Thursday behind a cold front then diminishing mid to late afternoon Thursday. * WINDS...North winds of 25 to 35 mph * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on west to east oriented roads will encounter strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
740 WWUS74 KLUB 110426 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1026 PM CST Wed Jan 10 2018 TXZ021>032-035>038-043-044-111100- /O.CON.KLUB.WI.Y.0003.180111T0900Z-180111T2100Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Lubbock-Crosby-Dickens-King-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Jayton, Aspermont, and Old Glory 1026 PM CST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST THURSDAY... * TIMING...Increasing late tonight and early Thursday behind a cold front then diminishing mid to late afternoon Thursday. * WINDS...North winds of 25 to 35 mph * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on west to east oriented roads will encounter strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
663 WWUS74 KLUB 110818 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 218 AM CST Thu Jan 11 2018 ...VERY STRONG SUSTAINED WINDS BEHIND A COLD FRONT... .A very strong cold front is pushing across the Texas Panhandle and is moving into the South Plains and Rolling Plains early this morning. Sustained winds across the northern Rolling Plains will climb into the 35 to 45 mph range with gusts to 65 MPH possible. The strongest winds will be limited to generally north and east of a Tulia, Floydada, Spur, to Guthrie line. Wind speeds will slowly decrease through the day and fall below high wind warning criteria by this afternoon. Outside of the High Wind Warning, sustained wind speeds will remain in the 25 to 35 mph range with gusts to 45 mph through the afternoon thus a wind advisory remains in effect through 3 pm as well. TXZ023>026-030>032-037-038-111600- /O.UPG.KLUB.WI.Y.0003.180111T0900Z-180111T2100Z/ /O.NEW.KLUB.HW.W.0001.180111T0900Z-180111T2100Z/ Swisher-Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens-King- Including the cities of Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, and Guthrie 218 AM CST Thu Jan 11 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... The National Weather Service in Lubbock has issued a High Wind Warning, which is in effect until 3 PM CST this afternoon. The Wind Advisory is no longer in effect. * TIMING...Increasing late tonight and early Thursday behind a cold front then diminishing mid to late afternoon Thursday. * WINDS...Sustained north winds of 35 to 45 mph with gusts to 65 mph. * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on west to east oriented roads will encounter strong crosswinds. Some minor property and tree damage may occur with the stronger wind gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ033-034-041-042-111600- /O.EXA.KLUB.WI.Y.0003.180111T0900Z-180111T2100Z/ Cochran-Hockley-Lynn-Garza- Including the cities of Morton, Whiteface, Levelland, Sundown, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 218 AM CST Thu Jan 11 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 3 PM CST this afternoon. * TIMING...Increasing late tonight and early Thursday behind a cold front then diminishing mid to late afternoon Thursday. * WINDS...North winds of 25 to 35 mph * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on west to east oriented roads will encounter strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ021-022-027>029-035-036-043-044-111600- /O.CON.KLUB.WI.Y.0003.180111T0900Z-180111T2100Z/ Parmer-Castro-Bailey-Lamb-Hale-Lubbock-Crosby-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Jayton, Aspermont, and Old Glory 218 AM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...Increasing late tonight and early Thursday behind a cold front then diminishing mid to late afternoon Thursday. * WINDS...North winds of 25 to 35 mph * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on west to east oriented roads will encounter strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ 23/14
001 WWUS74 KLUB 111618 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1018 AM CST Thu Jan 11 2018 TXZ024>026-030>032-037-038-112100- /O.CAN.KLUB.HW.W.0001.000000T0000Z-180111T2100Z/ /O.EXA.KLUB.WI.Y.0003.000000T0000Z-180111T2100Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens-King- Including the cities of Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Spur, Dickens, Dumont, and Guthrie 1018 AM CST Thu Jan 11 2018 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 3 PM CST this afternoon. The High Wind Warning has been cancelled. * TIMING...Diminishing mid to late afternoon. * WINDS...North winds of 25 to 35 mph. * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on west to east oriented roads will encounter strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ023-111730- /O.CAN.KLUB.HW.W.0001.000000T0000Z-180111T2100Z/ Swisher- Including the cities of Tulia and Happy 1018 AM CST Thu Jan 11 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Lubbock has cancelled the High Wind Warning. Winds have diminished to 20 to 30 mph and will continue to diminish throughout the rest of the day. $$ TXZ021-022-027>029-033>035-041-042-111730- /O.CAN.KLUB.WI.Y.0003.000000T0000Z-180111T2100Z/ Parmer-Castro-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock-Lynn-Garza- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 1018 AM CST Thu Jan 11 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Winds have diminished to 20 to 30 mph and will continue to diminish throughout the rest of the day. $$ TXZ036-043-044-112100- /O.CON.KLUB.WI.Y.0003.000000T0000Z-180111T2100Z/ Crosby-Kent-Stonewall- Including the cities of Ralls, Crosbyton, Jayton, Aspermont, and Old Glory 1018 AM CST Thu Jan 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...Will continue through the afternoon then diminishing. * WINDS...North winds of 25 to 35 mph. * IMPACTS...Unsecured lightweight objects will be blown around. In addition, motorists on west to east oriented roads will encounter strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 2:39 PM CST, 43 minutes earlier.
Area forecast discussion, Jan 10, 2:39 PM CST, 43 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 239 PM CST Wed Jan 10 2018 .DISCUSSION... Winds and dust are finally beginning to increase across the western part of the forecast area as a strong storm system is working eastward across New Mexico. This storm system is stronger, a bit slower, and a bit further south than previously anticipated with the slower onset of gusty winds one of the parameters affected. This scenario has also brought precipitation much further south as well with rain and high-elevation snow from the Sangre de Cristo range southward into northern Chihuahua and now the development of elevated convection across southeastern New Mexico. Hi-res models seem to have a pretty good handle on the winds and precipitation evolution through the next few hours with this elevated convection, including the potential for some thunder, moving eastward across the western forecast area before becoming detached from the main lift and dissipating. Meanwhile stronger winds associated with the ejection of a mid-level speed max from the western Permian Basin to the Rolling Plains will continue to support advisory level wind speeds to the west and southwest of Lubbock through sunset. Further north across the northern half of this afternoon's advisory area winds may struggle to reach that level, but with the proximity of the elevated convection and the threat for some wind gusts that it brings, we will keep this advisory going as-is through its 6 PM expiration. Sunset will then begin to limit the downward momentum transport, but a tight pressure gradient will keep winds on the breezy side through the night. As the main storm system moves over eastern New Mexico and then the western Panhandle later tonight a strong cold front will move southward down the High Plains. Arrival into the forecast area should be around 08z with its egress by 15z. The highly-dynamic nature to the scenario supports advisory level winds behind the front persisting through much of the day Thursday and will hoist another advisory to account for that. The southwest part of the area will likely escape the advisory level winds as the pressure gradient and low level speed max favor areas along and east of the I-27 corridor. Finally, upper level forcing may continue with and behind the passage of the mid level trough as a strong upper level jet streak dives southward through New Mexico. This could support light convective precipitation moving southeastward into the western sections of the forecast area late tonight. Beyond Thursday, the pattern reverts to one familiar this winter, that of a western ridge and eastern trough. This will bring fair and seasonally cool to cold temperatures through the weekend. By Tuesday the upper ridge over the western continental U.S. remains progged to de-amplify and move eastward with some embedded energy just ahead of this ridge possibly generating light precipitation across the southeast in the Tuesday/Wednesday time frame. However, there is no clear signal in the models at this time, that signal looking better for areas to our east and southeast. Will maintain a dry forecast through the period. && .LUB WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 3 AM to 3 PM CST Thursday for TXZ021>032- 035>038-043-044. Wind Advisory until 6 PM CST this evening for TXZ021>023-027>030- 033>036-039>042. && 07
Hazardous weather outlook, Jan 10, 4:34 AM CST, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 434 AM CST Wed Jan 10 2018 TXZ021>044-111045- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 434 AM CST Wed Jan 10 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Strong southwesterly winds and areas of blowing dust will overspread the southwest Texas Panhandle and South Plains this afternoon. Sustained wind speeds of 30 to 35 mph, with gusts of 45 to 55 mph, are expected. A wind advisory is in effect for locations on the Caprock from 11 am to 6 pm. The strong, warm and dry winds will also create widespread elevated fire weather. A fire danger statement is in effect for all of the southern Texas Panhandle, South Plains and Rolling Plains from 11 am to 6 pm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong northerly winds in excess of 30 mph are expected for much of the area Thursday, and an additional wind advisory may be required. Also, the strong and dry northerly winds may elevate the fire danger Thursday.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 4:11 AM CST | Wind Advisory | LUB | Bailey, Castro, Cochran, Crosby, Floyd, Garza and 9 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.